Responding to a suspected opioid overdose
Advanced Search
Select up to three search categories and corresponding keywords using the fields to the right. Refer to the Help section for more detailed instructions.
 
 
Help
Clear All
i


Responding to a suspected opioid overdose

  • Published Date:

    04/01/2019

  • Series:
    DHHS publication ; no. (NIOSH) 2019-127
  • Language:
    English
Filetype[PDF-131.46 KB]


Details:
  • Description:
    March 2019, Revised April 4, 2019 This document was updated on April 4, 2019 to clarify the wording in Step 6. "Call 911 if an overdose is suspected. Even if the person experiencing an overdose wakes up or appears to have improved significantly after one or two doses of naloxone, emergency medical assistance is still necessary. A medical professional should evaluate anyone who has experienced an overdose as soon as possible. Overdose symptoms may not fully improve or may quickly return after initial treatment with naloxone. Other medical complications also are possible. Note that an incapacitated individual's symptoms may be unrelated to opioids. 1. Assess the scene of the incident. 2. Call trained staff to the scene and put on gloves for personal protection. 3. Recognize and evaluate signs and symptoms. 4. Administer naloxone. 5. Start other first aid interventions if trained to do so. 6. Monitor. 7. Follow-up activities after an overdose." - NIOSHTIC-2 NIOSHTIC no. 20055207
  • Main Document Checksum:
  • File Type:
  • Supporting Files:
    No Additional Files
No Related Documents.

You May Also Like: